Urgent Seroquel Question before I see pdoc

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 11/15/2005 9:52 AM (GMT -7)   
   I humbly ask someone, anyone, who feels they have any idea on this question, to please respond.     I've been on Seroquel for a couple months now (50 mg at bedtime).     Usually, I go right to sleep.    However, last week, while going "off" to sleep (i sleep on my stomach)--i wake up, gasping for air -just momentarliy (this is NOT a sleep apnea---just a subjective feeling).        Then, I close my eyes & a few mins later again, it happens!  I call my wife in (she sleeps in different room because of her snoring)-----she tries to calm me----gives me massage---i go off to sleep.
 
  I talked to my therapist about this---she feels it's stress related.   Says -as far as she knows-not any side effect of Seroquel.    (I had seen my ENT doc last week--he feels, at worse--it may be Pharyngeal spasm)
 
  Then---last nite, same thing.  I am not quite OFF to sleep----just going into that sleep phase--i wake up---i tell my wife to call 911---she feels i'm panicking.    Another massage---then i go to sleep, no problems.
 
  I did search on Seroquel side effects.   NOTHING like this----only ----"pharyngititis"-------tomorrow, I se my pdoc. 
 
  To all my HW compatriots----has ANYONE had anything like this happen to them w Seroquel????      If not, please---feedback--what does it sound like???     I'm really scared !!!!!         The feeling i have when i get this---is like----i'm gonna DIE!!!   Thanks---Robert

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 11/15/2005 10:18 AM (GMT -7)   

Wotan:

I had to respond as I feel I have had the same experience as you, however I can't explain it as it was never explained to me. I was on a MUCH larger dose than you, and also took sedatives at bedtime. Twice I expereinced a sensation that I was losing control, I could feel my heart beat VERY fast and in turn got panicky. My breathing was out of sorts and I literally had to talk myself down. I also felt very squirmy and thought I had overdosed and was going to die. I eventually fell asleep, I don't know how. I equated it to a panic attack and it has never happened since. Perhaps the Seroquel and the sedatives created a sensation/perception in my body that triggered a panic response. At any rate, I can't see how 50mg could be a problem, however everyone is different-will be interesting to see what your p-doc says (mine offered no advice). As for the pharyngeal thing, do you think that the Seroquel could relax you enough that it relaxes the muscles back there causing a choking sensation? Keep in touch.

Shannon


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 11/15/2005 10:35 AM (GMT -7)   
  Oh, gosh, thank you sooo much, Shannon.    Your explanation & descripton were "right on".   And, I'll bet, my pdoc says he really doesn't know.     Could be the Seroquel somehow
creates a panic reaction.    Than You, dear Shannon.   I do hope others respond!

Undone
Regular Member


Date Joined May 2005
Total Posts : 44
   Posted 11/15/2005 10:57 AM (GMT -7)   

 I have been taking 100mg of Seroquel for about a month now and have not experienced anything like you described Wotan.....it sounds frightening to say the least. I just thought I would post and let you know.

 I had to edit my post nrs2b!! When I saw your comment about squirmy I had to laugh....I get that too, only I call it the "jimmy leg" it happens about a half hour or so after I take my pill and it's a feeling like I just HAVE to move around or kick my legs a bit or it will drive me nuts. I tried to ignore the feeling once, well that's like having a itch and trying to ignore it....it's not going to happen. It eventually goes away and I fall asleep with no big problems other than the "jimmy leg" that hangs around for abour 15 or 20 minutes. I have never had the feeling that I have overdosed or that I am going to die, thank god. I wish the two of you luck in finding out what the problem may be.

Jeff


Post Edited (Undone) : 11/15/2005 11:10:33 AM (GMT-7)


Wotan
Regular Member


Date Joined Jun 2005
Total Posts : 462
   Posted 11/15/2005 11:14 AM (GMT -7)   
  Hi Jeff---I too, often get that "squirmy" feeling.    That does not bother me too much.   But, thanks for your input.   Robert

clic
Regular Member


Date Joined Apr 2005
Total Posts : 114
   Posted 11/15/2005 1:15 PM (GMT -7)   

That squirmy feeling is what is known as "akasthisia", the constant need to move. It is generally seen in higher doses (but again as we all know not always!) and common among antipsychotics. When I told my pdoc about this, he gave me some benzodiazapenes (like your ativan or klonopin) to quell it, and they worked. I never know when it will come on, sometimes it happens, sometimes not. Before I had the klonopin I would go to the couch and try to fall asleep there, and just like Jeff it subsided. But I felt like I was going ccrazy, the sensation was excrutiating, I could not sit still or lie still. My pdoc acknowledged that this could happen and hypothesized that being agitated or a little more high strung may precipitate the akathisia (I'm not sure he was convinced it was the meds!) and this could explain why sometimes I got it and other times not. At any rate, it sucks-I have not had it in a long time. But I still love my Seroquel!

Shannon

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 4:04 AM (GMT -7)
There are a total of 2,735,790 posts in 301,337 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
154 Guest(s), 1 Registered Member(s) are currently online.  Details
poohcheez


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer